Friday, August 20, 2010

You know what riles me up?

That commercial for Seasonique birth control.

"Did you know?" 
"Did you know?"
"Did you know that you don't need a monthly period?"

When that commercial comes on I actually start yelling at the TV saying things like: 
Did you know that if you take birth control it will deteriorate your vagina? 
Did you know that sex will feel like sand paper?  
Did you know that you'll end up dreading and fearing sex?  
Did you know that you'll spend thousands of dollars and thousands of hours trying to fix what this birth control will do to you?
Did you know that your self esteem will go down the toilet?  
Did you know that you'll see countless doctors, getting more and more discouraged each time as one after the other tells you that there's nothing wrong and maybe you just need a glass of wine?
Did you know?"


They don't put that on the list of side effects.

6 comments:

Jane said...

I feel the exact same way!! I do not know why they don't have to list this as a side effect. There is definately enough of us that it is more than a coincidence! I wonder if we could report it to the FDA?

Pearl said...

Lol. My friends get very tired of me preaching against hormonal birth control, but I can't help it.

Sloan said...

YES. I feel the EXACT same way when seeing those commercials. V issues should be listed as a side effect!!

Gallo Pinto2 said...

Hi. My name is Denise and I was just recently diagnosed with Vulvodynia... I've been on birth control for years. At first it was just to help me deal with awful periods. The last couple years it was to keep ovarian cysts away. I'm starting to read everything I can on Pelvic Floor Disorders and read that it can be related to horomonal birth control :( I'm so bummed. I had no idea either. Is there any way to counteract it? I stopped taking mine but I'm so frustrated!

I've only been married since December and i really would like to have sex with my husband again :(

the girl with pain "down there" said...

Yeah that's the problem. Many women really need birth control for their periods or for other issues, but it has this horrendous side effect. Now, my doctor did say that it doesn't affect all women this way so BC is not evil for everyone. As for a way to counteract it - I have no idea! You'd have to talk to your doctor (or more likely a vaginal pain specialist).

I know how depressing it is to be a newlywed and not be able to have sex. I hope you find some relief.

Gallo Pinto2 said...

I did see a Pelvic Floor Disorder specialist. She put me on neurontin. and she doesn't think the birth control had anything to do with it. We're in a similar boat as you - having sex again very slowly and carefully. I'm only in pain on the outside and lidocaine and ice help so that is good but it is still not any fun. I too am thankful for a supportive husband. I hope you guys continue to be able to move forward - I hope we all can!

Denise